MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL
Model Number M00517740
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 15, 2022 that an agile esophageal otw stent was implanted to treat a 5 cm malignant esophageal stricture in the lower portion of the esophagus during a procedure performed on (b)(6) 2022.During the procedure, the physician was having difficulty seeing the stent under fluoroscopic view but continued with deployment.After the stent was deployed, it was noted to have been placed in an incorrect location.The stent was removed from the patient with forceps and the procedure was completed with a wallflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: the physician stated he did not use the rx markers on the delivery system when placing the agile stent, instead he used the constrained stent itself.He is used to the visibility of the wallflex stent under fluoroscopy, so with the agile wires being thinner they were less visible.

Brand Name
AGILE ESOPHAGEAL OTW
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14546945
Report Number3005099803-2022-02800
Device Sequence Number14741825
Product Code ESW
UDI-Device Identifier00191506006617
UDI-Public00191506006617
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K211960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberM00517740
Device Catalogue Number1774
Device Lot Number0029002385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown